MAUDE Adverse Event Report: HANSEN MEDICAL MAGELLAN ROBOTIC CATHETER; MDR 9FR (80CM)

HANSEN MEDICAL MAGELLAN ROBOTIC CATHETER; MDR 9FR (80CM)
Model Number 11814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 04/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product ifu lists aneurysm as a potential adverse event for the device.The adverse events listed in the ifu are similar to those expected with manual vascular catheter, guide wires, guiding sheaths, and guiding catheters.The catheter was unable to be evaluated because it was discarded.All magellan catheters are 100% inspected and evaluated prior to final release.From the information provided by the physician and hospital, hansen medical is unable to determine the cause of the event.
 
Event or Problem Description
Patient, (b)(6), has a known right internal carotid artery stenosis as seen on prior duplex ultrasound imaging and on prior ct angiogram of the neck, with symptoms of dizziness and bright light vision changes, went through right internal carotid artery stent placement, performed by dr.(b)(6) on (b)(6) 2016.A 9fr magellan catheter was inserted through l femoral artery and used to navigate and deliver treatment devices.Acculink stent was positioned and deployed successfully.The patient tolerated the procedure well and was discharged with intact neurologic function and palpable pedal pulses.On (b)(6) 2016, patient felt pain and swelling on his left groin.Patient was admitted to the hospital for further evaluation and care.Color and duplex doppler interrogation of the left high thigh was performed.The result showed sub-centimeter pseudo-aneurysm in the left groin.Patient was monitored in the hospital.On (b)(6) 2016, a limited color duplex sonography was performed again to evaluate the pseudo-aneurysm.The result showed that the pseudo-aneurysm was no longer visualized, and there was no evidence of residual pseudo-aneurysm.Patient was then discharged with no sequelae.

Brand Name
MAGELLAN ROBOTIC CATHETER
Common Device Name
MDR 9FR (80CM)
Manufacturer (Section D)
HANSEN MEDICAL
800 east middlefield road
mountain view CA 94043
MDR Report Key5695917
Report Number3006026430-2016-00004
Device Sequence Number88826
Product Code DRA
UDI-Device Identifier00815671020031
UDI-Public00815671020031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2016
Device Model Number11814
Device Lot Number20150501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2016
Initial Report FDA Received Date06/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER VER 135
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR